Posted by Laura on April 18, 1999 at 17:58:15
I am 34 years old and have had two mc. Both were natural occurring at 4 and
a half and 5 weeks. My obgyn did the following tests: TSH,T3,T4,Prolactin,
FSH.LH,DHEAS,and Testosterone Total and Free. He also did a transvaginal
ultrasound. Everything came back normal. He said the next time we ttc he
wants me to use Crinone gel until the day before my period would be due and
have a beta hcg drawn, and if positive continue Crinone for the first 13
weeks,and if negative discontinue until the next cycle. My dr did not do
any testing of any kind for progesteone deficiency. I have been charting
my bbt religiously since I have started ttc and it shows a pretty standard
pattern of temps. My pre o temps are between 98.2-98.4 and my post o temps
are between 98.6-99.4. My cycles are between 30-32 days and I usually o
on day 16. My luteal phases are always 14 days. My dr said that since I am
losing the pregnancies so early that is must be due to low progesterone.
I asked about testing for this, but he said it wasn't necessary. I am not
opposed to progesterone therapy, however,how do I know that this is the
cause of my mc's? My prescription drug plan does not cover progesterone
therapy of any kind, and Crinone is very expensive, out of pocket we would
have to pay $10 for one dose. I have been doing research and I am finding
that progesterone therapy is usually reserved for IVF patients, and that
low progesterone in a pregnancy that was conceived naturally is usually
the result of the mc not the cause. I have a family history of vascular
disease ie:stroke, heart disease, and migrane (grandmother mother and myself on the latter) and have heard that it may be a contributing factor.
My mother had toxemia when she had me. And my grandmother had it with my
mother. I have no problem getting pregnant. So far it was two for two when
my husband and I attempted to conceive. My last mc was on 2/11 and I have
had two normal periods since then, although they were heavier than normal.
I have noticed that I have pain the first day of my period from what was
the implantation site (I could feel it when I was pg the second time). I
am assuming my body is still healing. My husband and I want to wait for one
more cycle before we ttc again. I am taking prenatal vitamins (have been
since before ttc),extra folic acid, and extra b-complex to try to build up
my body before attempting another pregnancy. Do you think I should have more testing done before we try again, or should we throw caution to the
wind. My husband and I would appreciate any guidance you could give us.
Posted by hfhs.md.rcs on April 19, 1999 at 11:35:29
Luteal phase deficiency is defined by low levels of progesterone in blood 5-9 days after ovulation and/or incomplete development of the uterine lining by endometrial biopsy 10 or more days following ovulation.
Progesterone supplementation is a long-standing therapy, but in the absence of information that there is a progesterone deficiency, the value of the therapy is unproven. Progesterone does not harm; as you note, it does have expense.
After two miscarriages, tests that carry little risk and allow treatment are often recommended: the hormone studies you have had; search for progesterone deficiency; images of the inside of the uterus (hysterosalpingogram) to identify congenital anomalies.
The likelihood of having a successful pregnancy following two miscarriages is the same as for a lady who has never had a miscarriage.
A family history of toxemia and cardiovascular diseases does not increase the risk for miscarriage. I know of no data linking migraine headaches to miscarriage. Mutiple vitamins, including 0.4 mg daily folic acid, are recommended for all women attempting pregnancy. The endometrium should heal with one cycle following a miscarriage: a longer wait does not harm and provides many patients time to put concerns behind them.
Keywords: Two miscarriages
This information is provided for education purposes and is not a medical consultation. If you have specific questions, please speak with your physiciian.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.